Pennsylvania, 2006

Damaging Wind in Pennsylvania, April 7, 2006

April 7, 2006 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 7, 5:10 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 7, 5:10 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
610 PM EDT FRI APR 7 2006

.SHORT TERM (REST OF TONIGHT THROUGH SATURDAY)...
WILL ISSUE UPDATED ZONES SHORTLY TO INCLUDE SEVERE THUNDERSTORM
WATCH HEADLINES.

&&

.PREVIOUS DISCUSSION...
(ISSUED 100 PM EDT FRI APR 7 2006)

SHORT TERM (TONIGHT AND SATURDAY)...

SVR POTENTIAL RMNS THE CONCERN OF THE DAY WITH AREA UNDR SLGT RISK
AS DEFINED BY SPC.  AIRMASS IS DESTABILIZING OVR THE SRN CNTY WRNG
AREA WHERE CLDS HAVE BKN AND MRNG RA HAS CONTRIBUTED TO THE LLVL
MSTR SUPPLY.  CDFNT IS SAGGING ACRS NRN OH AND IN AS OF 16Z WITH SFC
WND GUSTING OVR 20 KT...AGGRAVATING MSTR CNVRGNC SITUATION.
EXPECTING LINE OF TSRA TO SWEEP THE AREA LATE THIS AFTN AND EVE WITH
THE CDFNT...DAMAGING WND AND HAIL A POSSIBILITY.  OTHERWISE BLDG
HIGH PRES/COOL N WND WL DRY SAT...HAVE ELIMINATED MRNG POP MENTION
FOR ALL BUT SRN ZONES ON SAT MRNG.

LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...
A LARGE RIDGE OF HIGH PRESSURE MOVING SLOWLY ACROSS THE OHIO VALLEY
SUNDAY THROUGH TUESDAY WILL BRING DRY WEATHER AND SLOWLY MODERATING
TEMPERATURES INTO THE MIDDLE OF THE WEEK. WARMER SOUTHERLY RETURN
FLOW BY WEDNESDAY FOLLOWED BY A CHANCE FOR SHOWERS THURSDAY AS A
COLD FRONT APPROACHES. HIGH PRESSURE SHOULD BRING A DRY END TO THE
WEEK.

AVIATION...

ACTIVE WX WL CONT FOR THE NXT HALF DAY OR SO WITH IFR TO MVFR
CONDITIONS OVR THE NRN PORTS/NR WARM FRONT...NOT EXPECTED TO RECOVER
MUCH THIS AFTN...NOT TIL CDFNT SWEEPS THRU THE AREA THIS EVE AND
INITIATES SOME DRY ADVCTN WHICH WL ERODE THE CIGS ON SAT MRNG.  THE
SRN TWO THIRDS OF THE CNTY WRNG AREA SHOULD SEE VFR CONDITIONS THIS
AFTRNOON...BUT WITH SFC WND GUSTS ABOVE 20KTS.  THIS BEFORE CDFNT
MOVS THRU THIS EVE WITH CIGS AT OR JUST ABOVE IFR LVLS IN THE WAKE
OF TSRA ON THE BNDRY.  WND WL VEER TO THE N WITH THE FRONT WITH
RECOVERY OF CONDITIONS AFTR DAYBREAK ON SAT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Apr 7, 3:55 AM EST, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
455 AM EDT FRI APR 7 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-080900-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
455 AM EDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
EARLY TONIGHT. THE MAIN SEVERE WEATHER THREAT FROM THE STORMS WILL
BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT WIND GUSTS OVER 50 MPH, WIND DAMAGE, OR
HAIL ONE-HALF INCH OR GREATER IN DIAMETER.

In the hours before

Local storm report, Apr 7, 4:15 PM EST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
515 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             BROCKWAY                41.25N 78.79W
04/07/2006  M0.88 INCH       JEFFERSON          PA   COUNTY OFFICIAL

&&

TPARRISH
Special weather statement, Apr 7, 4:59 PM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
559 PM EDT FRI APR 7 2006

OHZ039-048-058-068-072300-
COSHOCTON OH-GUERNSEY OH-NOBLE OH-TUSCARAWAS OH-
559 PM EDT FRI APR 7 2006

...THUNDERSTORMS WITH STRONG WINDS APPROACHING...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
TUSCARAWAS...COSHOCTON...GUERNSEY AND NOBLE...

AT 6 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS MOVING INTO EAST CENTRAL OHIO FROM
CENTRAL OHIO.  THE STORMS WERE MOVING EAST AT 45 MILES AN HOUR.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BAKERSVILLE...BALTIC...BELLE VALLEY...BIRMINGHAM...BYESVILLE...
  CALDWELL...CAMBRIDGE...CONESVILLE...COSHOCTON...DENNISON...DOVER...
  DUDLEY...GILMORE...GNADENHUTTEN...KIMBOLTON...LONDONDERRY...MINERAL
  CITY...NEW PHILADELPHIA...NEWCOMERSTOWN...OLD WASHINGTON...
  PLAINFIELD...SALT FORK STATE PARK...SARAHSVILLE...SENECA LAKE
  PARK...SENECAVILLE...STONE CREEK...STRASBURG...SUGARCREEK...
  SUMMERFIELD...UHRICHSVILLE...WARSAW...WEST LAFAYETTE AND WOLF RUN
  STATE PARK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A TORNADO WATCH REMAINS IN EFFECT THIS EVENING FOR OHIO.
Special weather statement, Apr 7, 6:11 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
711 PM EDT FRI APR 7 2006

PAZ031-WVZ004-080015-
GREENE PA-MARSHALL WV-
711 PM EDT FRI APR 7 2006

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GREENE AND MARSHALL...

AT 710 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR GLEN EASTON WEST VIRGINIA,
MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BOBTOWN...BUZZ...ROGERSVILLE...RYERSON STATION...SWARTS...
  WAYNESBURG...ALEPPO...DUNKARD...LIPPINCOTT...MORRISVILLE...MOUNT
  CARMEL...OAK FOREST...CAMERON...GLEN EASTON AND ROCKLICK

IF THREATENING WEATHER APPROACHES, MOVE INDOORS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR MARYLAND AND OHIO AND THE PANHANDLE OF
PENNSYLVANIA AND WEST VIRGINIA.
Special weather statement, Apr 7, 6:38 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
738 PM EDT FRI APR 7 2006

PAZ021-029-WVZ001-002-080045-
ALLEGHENY PA-BROOKE WV-HANCOCK WV-WASHINGTON PA-
738 PM EDT FRI APR 7 2006

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ALLEGHENY...WASHINGTON...HANCOCK AND BROOKE...

AT 738 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR WEIRTON WEST VIRGINIA, MOVING
EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BRIDGEVILLE...BURGETTSTOWN...CARNEGIE...DOWNTOWN PITTSBURGH...
  FLORENCE...IMPERIAL...MCDONALD...MCKEES ROCKS...MOON...MOUNT
  LEBANON...

MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR MARYLAND AND OHIO AND THE PANHANDLE OF
PENNSYLVANIA AND WEST VIRGINIA.
Special weather statement, Apr 7, 6:43 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
743 PM EDT FRI APR 7 2006

PAZ031-032-080045-
FAYETTE PA-GREENE PA-
743 PM EDT FRI APR 7 2006

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
FAYETTE AND GREENE...

AT 742 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER CARMICHAELS...MOVING EAST AT 40
MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CARMICHAELS...CHALKHILL...CONNELLSVILLE...DUNBAR...ELLIOTTSVILLE...
  FARMINGTON...GREENSBORO...HOPWOOD...MASONTOWN...NEMACOLIN...
  OHIOPYLE...WALTERSBURG...WAYNESBURG...LIPPINCOTT...MORRISVILLE AND
  RICES LANDING

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR MARYLAND AND OHIO AND THE PANHANDLE OF
PENNSYLVANIA AND WEST VIRGINIA.
Special weather statement, Apr 7, 7:06 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
806 PM EDT FRI APR 7 2006

MDZ001-PAZ023-030-WVZ022-023-080115-
GARRETT-INDIANA-WESTMORELAND-MONONGALIA-PRESTON-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
MORGANTOWN...KINGWOOD...TERRA ALTA
806 PM EDT FRI APR 7 2006

...THUNDERSTORM WIND GUSTS POSSIBLE...

NATIONAL WEATHER SERVICE PITTSBURGH SAYS WINDS CAN GUST OVER 45 MPH
AS THUNDERSTORMS MOVE THROUGH THE AREA THIS EVENING. THE FASTEST
WIND GUSTS CAN BE NEAR THE RIDGE TOPS.

WHEN THUNDERSTORMS AND GUSTY WINDS THREATEN, TAKE SHELTER INDOORS,
PREFERABLY IN A STRONG BUILDING.

STAY TUNED FOR UPDATES ON THIS SITUATION.

The radar

The Pittsburgh radar (KPBZ), 77 km away, was scanning. The volume nearest the first event began at 00:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fayette

When
April 7, 7:15 PM EST
Where
Fayette County, 3 mi NW of Uniontown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
39.933, -79.750

Trees down on Haddenville Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501281.